Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On ranitidine 300 mg for gastric reflux. Getting tingling sensation and have dry mouth. Any ideas?

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Fri, 25 Jan 2013 in GERD
Question: hi i have been suffering with gastric reflux for eight months now i am on ranitidine 300 mg in in the morning and before bed daily as well as 10mil of peptac after meals and before bed, but my mouth gets very dry and tingles and my saliva is very thick can anything ease all this for me
doctor
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXXX
You state that you have had GERD symptoms for eight months.
You have been taking an H-2 blocker, Ranitidine which is a good
drug for mild cases. You are on a double dose of this. The problem
with this class of drugs is, you can lose the effectiveness after some
time. I am not sure if your diagnosis was made after an endoscopic
evaluation to look for any type of erosions or ulcers. This is a must
if you have had the symptoms for over six months and still having
symtoms. Dryness of the mouth can be a minor side effect of the
drugs.
I would recommend that you discuss with your doctor and switch
to a PPI (Proton Pump Inhibitor) family of drugs which are much
more efficient in controlling acid in the stomach. You will also don't
develop tolerance to the drug. These are now available over the
counter. Omeprazole 20. mg twica day is very effective. You need
to take the drug about one to one half hour before meals for it
be very effective. Other PPI drugs include Pantoprazole ,
Lansoprazole, Esomeprazole etc. All these are much more
effective in healing erosive esophagitis and symtoms.
I hope this information will be of help to you.
I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Charles S Narasi 15 hours later
i have tried omeprezole 20 mg twice aday but my mouth tingles alot worse and my saliva gets frothy, i had an endoscope examination about 5 months ago ands they said they could not find anything, have also tried 40mg omeprazole twice aday, but was not told to take one to one and half hours before meals
doctor
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXXX,
I am glad that you did have an endoscopy and there was
no evidence of erosions etc. If you have already tried PPIs
and get no relief from it , your GERD may be a condition
called NERD (Non-Erosive Reflux Disease). This may be due
to motilility problems of the stomach or alkaline reflux or bile
backing up in to the stomach and esophagus. If that is the
case, you can try Sucralfate tablet or liquid a teaspoon three
times a day after meals.
ai wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Esophagitis

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I got hepatitis -b & taking medicine Adfovir-10mg before sleep & slenium 200mg Vitamin E 400 & modretic last 16 month & my latest endoscopy result is OESOPHAGUS No hiatus/esophagitis grade 1 varoes x3 Antrum GAVE and dr give me impression portal hypertension ,GAVE bleed but why he did not give injection course.

doctor1 MD

I have asthma, gerd, hiaetal hernia and erosive esophagitis..on dexilant 60mg for stomach and prn meds for asthma however after I eat breathing is uncomfortable and stomach feels like pulsating, Note I do not eat a lot ever at one time...what could this be?

doctor1 MD

i have been having irritable bowels for quite some time. The affects were mainly acid reflux, uneasines, low appetite and unsatisfactory motions. The endoscopy report shows Lax LES with erosive oesophagitis and inflammatory corpal and antral gastritis. What exactly is this and what is its cure? Why does it happen and how serious this could be?

doctor1 MD

Hi I am Rahml,lrjee form Delhi. I am suffering form Esophagitis and ulcerative colitis from the last 6-7 months. I would like to CMC for checkup and advise, However, I would like to know if it is cure able and also I would like to know Gastroenterologists who are available for consultation. More over if there is any way I can send the scanned copies of the documents to doctors so that the cost and time for the treatment can be ascertained which would help me to arrange the logistics.

doctor1 MD

I have a globus sensation for 3 months now with dizziness . My doctor said that it is just due to my allergies causing post nasal drip leading to said sensation. However, I have noticed these lesions in the back of my throat and now I am wondering...

doctor1 MD

Hello, I have been having left sided chest pains and discomfort for the past 6 months. This pain is a very dull ache only on the left side. Sometimes pain can be very prominent but not severe - other times just a dull constant ache. The pain is...

doctor1 MD

I am a 40 year old male with no health problem in the past apart from mild asthma and oesophagitis. 3 years ago i performed a cardiac check with an electrocardiogram and echocardiograph which was fine. Six months ago I went to the cardiologist who...